Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 27, 2009, 6:15 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 6:15 PM CDT (23:15 UTC)
- Expired
- Jul 27, 2009, 9:17 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:30 PM CDT | FLASH FLOOD | 3 Nne Highland, WI | LOTS OF GRAVEL...DIRT...AND DEBRIS ACROSS LOW SPOTS IN ROADS IN THE NORTHWEST PART OF THE COUNTY. SHOULDERS PARTIALLY ERODED AND WASHED OUT FROM FAST FLOWING WATER. SEVERAL LOCATIONS ALONG RURAL ROADS BETWEEN BLACKHAWK LAKE AND MUSCODA, INCLUDING PORTIONS OF H |
| Jul 27, 7:40 PM CDT | HEAVY RAIN 2.5 | Dodgeville, WI | ESTIMATED 2-3 INCHES OF RAINFALL. MINOR STREET FLOODING ON SPRING STREET AND INTERSECTION OF HWY 23 AND HWY 18. 1 TO 2 FEET OF WATER IN LOW SPOTS OF ROADS. |
| Jul 27, 8:00 PM CDT | HEAVY RAIN 1.21 | 3 Nw Mineral Point, WI | ONE HOUR RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 272315
FFWMKX
WIC049-111-280330-
/O.NEW.KMKX.FF.W.0008.090727T2315Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 PM CDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 1030 PM CDT
* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS RICHLAND
AND CRAWFORD COUNTIES. THESE STORMS ARE MOVING SLOWLY AND HAVE THE
POTENTIAL TO PRODUCE 2 TO 3 INCHES OF RAIN AS THEY TRACK ACROSS SAUK
AND IOWA COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DODGEVILLE...MINERAL POINT...BLACKHAWK LAKE RECREATION AREA...BLUE
MOUND STATE PARK...GOVERNOR DODGE STATE PARK...LONE ROCK AIRPORT...
MINERAL POINT AIRPORT AND SPRING GREEN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4321 9043 4322 9033 4320 9025 4318 9020
4348 9019 4332 8984 4281 8984 4281 9043
$$
BORGHOFF3 follow-up statements
000
WGUS73 KMKX 280010
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT MON JUL 27 2009
WIC049-111-280330-
/O.CON.KMKX.FF.W.0008.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-IOWA WI-
710 PM CDT MON JUL 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR IOWA
AND SOUTHWESTERN SAUK COUNTIES...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAIN
OVER THE WARNED AREA. RAINFALL ESTIMATES OF 3 TO 4 INCHES HAS
ALREADY FALLEN OVER FAR NORTHWEST IOWA COUNTY.
ADDITIONAL RAINFALL OF AROUND AN INCH CAN BE EXPECTED OVER NORTHERN
IOWA...AND 2 TO 4 INCHES ARE POSSIBLE OVER CENTRAL AND SOUTHERN IOWA
COUNTY THROUGH 830 PM. SIGNIFICANT FLASH FLOODING IS POSSIBLE...
ESPECIALLY OVER NORTHWEST IOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4320 9043 4322 9033 4318 9020 4324 9019
4322 8984 4281 8984 4282 9043
$$
BORGHOFF000
WGUS73 KMKX 280115
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT MON JUL 27 2009
WIC111-280124-
/O.CAN.KMKX.FF.W.0008.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-
815 PM CDT MON JUL 27 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN SAUK
COUNTY...
THE HEAVIEST RAIN HAS PUSHED WELL SOUTH OF SAUK COUNTY...AND NO
ADDITIONAL FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD
WARNING IS CANCELLED.
LAT...LON 4320 9043 4322 9033 4319 9022 4317 9018
4317 9009 4315 9006 4320 9001 4319 8989
4321 8984 4281 8984 4282 9043
$$
WIC049-280330-
/O.CON.KMKX.FF.W.0008.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-
815 PM CDT MON JUL 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR IOWA
COUNTY...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER SOUTHERN
IOWA COUNTY. ADDITIONAL RAINFALL OF UP TO AN INCH CAN BE EXPECTED
NEAR THE LAFAYETTE COUNTY BORDER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVOCA AND
ARENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4320 9043 4322 9033 4319 9022 4317 9018
4317 9009 4315 9006 4320 9001 4319 8989
4321 8984 4281 8984 4282 9043
$$
BORGHOFF000
WGUS73 KMKX 280217
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 PM CDT MON JUL 27 2009
WIC049-280226-
/O.CAN.KMKX.FF.W.0008.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-
917 PM CDT MON JUL 27 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR IOWA COUNTY...
THE RAIN HAS ENDED AND ANY SIGNIFICANT FLASH FLOODING HAS SUBSIDED.
HOWEVER IF YOU ARE DRIVING TONIGHT...WATCH FOR CONTINUED WATER OVER
THE ROAD AND POSSIBLE WASHOUTS.
LAT...LON 4320 9043 4322 9033 4319 9022 4317 9018
4317 9009 4315 9006 4320 9001 4319 8989
4321 8984 4281 8984 4282 9043
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:28 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 3:28 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CDT MON JUL 27 2009 .FORECAST FOCUS ON SEVERE THIS EVENING...CHANCES OF STORMS TUESDAY...THEN CONTINUED ACTIVE PATTERN INTO THE WEEKEND. .SHORT TERM /TONIGHT THROUGH THURSDAY/... COLD FRONT LOCATED OVER SERN MN TO NCRL IA THIS AFTERNOON WILL SAG SOUTHEAST ACROSS CWA TONIGHT. ATM HAS BECOME QUITE UNSTABLE LATE THIS AFTERNOON WITH MLCAPE VALUES APPROACHING 2000 J/KG...SBLI/S AROUND -7...AND MID LEVEL LAPSE RATES APPROACHING 7.0 C/KM. POOLING OF 65-70F DEW POINTS ALONG THE FRONT COULD ENHANCE THE INSTABILITY AS THE FRONT APPROACHES THIS EVENING. SOUNDINGS INDICATE A GOOD VEERING PROFILE...BUT WIND SPEEDS ARE SOMEWHAT WEAK THEREBY LIMITING BRN SHEAR VALUES TO AROUND 30 KNOTS. HOWEVER...30 KNOTS CAN CERTAINLY SUPPORT SOME SUPERCELLS THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT EITHER WITH DECENT LOW LEVEL SHEAR AND LOCALIZED INTERACTION WITH OUTFLOW BOUNDARIES. STORM MOTION IS PRETTY SLOW...SO WILL HAVE TO WATCH POTENTIAL FOR HEAVY RAINFALL AS WELL. THE FRONT WILL CLEAR THE CWA BY 12Z TUESDAY...BUT WILL REMAIN NEARBY ENOUGH TO WARRANT A CONTINUED MENTION OF CHANCE OF STORMS FOR THE MORNING. DRY AIR INFILTRATING SOUTH BY AFTERNOON SHOULD KILL ANY REMAINING CHANCES. RIDGE OF HIGH PRESSURE PUSHING OVERHEAD TUESDAY NIGHT WITH DEW POINTS POSSIBLY INTO THE 40S UNDER CLEAR SKIES WILL BRING A CHILLY NIGHT. MAV GUIDANCE SHOWS UPPER 40S FOR LOWS OVER SC WI...BUT WON/T GO QUITE THIS COOL YET. THE URBAN HEAT ISLAND OF MILWAUKEE METRO SHOULD KEEP THINGS IN THE LOW 60S. NEXT WAVE TO BE CONCERNED ABOUT COMES THURSDAY ACCORDING TO THE NAM AND GFS. ECMWF HAS NO SUCH WAVE. CONSISTENCY BETWEEN THE NAM AND GFS IS ACTUALLY PRETTY GOOD WITH BRINGING ANOTHER ROUND OF STORMS IN HERE BY AFTERNOON. CAN/T IGNORE THE CONSISTENCY BETWEEN THESE TWO MODELS...SO WILL CONTINUE WITH A CHANCE. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... RETURN FLOW SETS UP FOR THE REST OF THE WEEK INTO NEXT WEEKEND. TEMPERATURES AND DEW POINTS WILL FINALLY REACH NEAR NORMAL LEVELS DURING THIS PERIOD. A NEARLY STATIONARY FRONT WILL SAG SOUTH INTO THE CWA SATURDAY AND REMAIN NEARBY THROUGH SUNDAY...BRINGING MORE CHANCES OF STORMS. BY EARLY NEXT WEEK...THE DRY AND COOL WEATHER REGIME CONTINUES WITH PESKY NORTHWEST FLOW. && .AVIATION...PREVAILING VFR CONDITIONS EXPECTED THROUGH TUESDAY. DIURNAL CUMULUS...SCATTERED TO BROKEN MID LEVEL CLOUDS...AND ISOLATED SHOWERS TO AFFECT TAF SITES UNTIL ABOUT 00Z TUESDAY. CONVECTION WITH LOCAL MVFR VISIBILITIES THEN POSSIBLE ALONG PASSING WARM FRONT AND COLD FRONT THIS EVENING...MAINLY BETWEEN 00Z AND 06Z TUESDAY. SOUTHWEST WINDS THEN SHIFT TO NORTHWEST AFTER COLD FRONTAL PASSAGE BETWEEN 12Z AND 15Z TUESDAY. SOME CONVECTION MAY LINGER NEAR KENW TUESDAY MORNING...BUT UNCERTAINTY WITH PLACEMENT KEEPS MENTION OUT OF TAFS FOR NOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...BORGHOFF AVIATION/MARINE...WOOD
Hazardous weather outlook, Jul 27, 6:02 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 602 PM CDT MON JUL 27 2009 WIZ046-047-051-052-056>060-062>072-280915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 602 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS SOUTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-280915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 602 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 27, 5:06 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 4 W WESTFIELD 43.88N 89.57W
07/27/2009 E0.50 INCH MARQUETTE WI TRAINED SPOTTER
&&
FRANKSSpecial weather statement, Jul 27, 5:21 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 521 PM CDT MON JUL 27 2009 WIZ056-062-272315- IOWA-SAUK- 521 PM CDT MON JUL 27 2009 ...STRONG THUNDERSTORM MOVING TOWARD SAUK AND IOWA COUNTIES... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTERN CRAWFORD NEAR GAYS MILLS...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS MOVING EAST AND WILL BEGIN TO AFFECT NORTHWEST IOWA AND WESTERN SAUK COUNTIES BETWEEN 6 PM AND 630 PM CDT. IF THE THUNDERSTORM MAINTAINS ITS CURRENT INTENSITY...A SEVERE THUNDERSTORM OR POSSIBLY A TORNADO WARNING WILL BE ISSUED. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO WILL BE POSSIBLE WITH THIS THUNDERSTORM LATE THIS AFTERNOON. ALL INTERESTS SHOULD BE PREPARED TO SEEK SHELTER BY 6 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. MBK
Local storm report, Jul 27, 5:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG WESTFIELD 43.88N 89.49W
07/27/2009 MARQUETTE WI LAW ENFORCEMENT
SOME TREE DAMAGE
0540 PM TSTM WND DMG MONTELLO 43.79N 89.33W
07/27/2009 MARQUETTE WI LAW ENFORCEMENT
SOME TREE DAMAGE...ALONG WITH PEA SIZE HAIL
&&
FRANKSLocal storm report, Jul 27, 5:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
557 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 1 SE GLEN OAK 43.73N 89.35W
07/27/2009 E50 MPH MARQUETTE WI LAW ENFORCEMENT
&&
FRANKSSpecial weather statement, Jul 27, 6:10 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 610 PM CDT MON JUL 27 2009 WIZ056-280015- SAUK- 610 PM CDT MON JUL 27 2009 ...STRONG THUNDERSTORM MOVING TOWARD NORTHWEST SAUK COUNTY... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL RICHLAND COUNTY...MOVING EAST AT 30 MPH. IF THIS THUNDERSTORM MAINTAINS ITS CURRENT STRENGTH...A TORNADO OR SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR NORTHWEST SAUK COUNTY BY 630 PM. HAIL TO WALNUT SIZE...WINDS TO 65 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LIME RIDGE BY 625 PM CDT... HILL POINT BY 630 PM CDT... LOGANVILLE BY 635 PM CDT... GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN... AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MBK
Local storm report, Jul 27, 6:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL DALTON 43.66N 89.21W
07/27/2009 E1.00 INCH GREEN LAKE WI TRAINED SPOTTER
ALONG WITH 50MPH WINDS...ROTATION...AND RAPID WIND SHIFT
&&
FRANKSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:22 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 83 min |
| Jul 27, 5:04 PM CDT | Tornado Warning | MKX | Marquette | 71 min |
| Jul 27, 5:57 PM CDT | Tornado Warning | MKX | Columbia, Green Lake, Marquette | 63 min |
| Jul 27, 6:02 PM CDT | Tornado Warning | MKX | Iowa, Sauk | 73 min |
| Jul 27, 6:13 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac, Washington | 40 min |
| Jul 27, 6:39 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 36 min |
| Jul 27, 6:59 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 61 min |
Nearby
Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.